Jump to content

Cymbalta Side Effect


Recommended Posts

I have been on Cymbalta for the past month. The first week i was prescribed 30mg per day, after that week i was upped to 60mg. Along with the cymbalta i was prescribed xanax at .5mg to take twice daily or to take when needed. Today is my last trial dose for the cymbalta and i ran out of xanax a few days ago. For the past few weeks i have been experiencing some very unfortunate side effects to either one or both of the medications. I have been getting some pretty severe panic attacks. At least thats what i think they are. I have also been sweating a lot at night, when i wake up in the morning my boxers are soaked.

Im not really sure what to do now. The cymbalta hasn't done much for me so far besides relieve the anxiety i've had. But that could be a combination of the xanax and cym. Im not sure if should get my script filled for the cymblta for the next month considering these side effects and lack of positive results. Im wondering if i should schedule another appt. with my doc to switch treatment, or to continue with the cymbalta(since its only been a month).

Link to comment
Share on other sites

I've been taking 90 mg for the last several years ( at least 4).

It works pretty good for me. I do still have times that I have anxiety

attacks but they are manageable. I did find out you don't take pseudo ephedrine with it because

it works overtime with cymbalta as it too is a stimulant. My psychiatrist also prescribed Xanax for the bad days as needed and I try not to take it to cope.

I hope this helps.

Link to comment
Share on other sites

Its been 5 days since I've been off f Cymbalta. The most noticeable effects from my withdrawals are the irritability and insomnia. Whenever I am awake I feel very lethargic and unmotivated. Though that is how my depression takes affect on me. The withdrawals aren't nearly as bad as I thought they would be, I haven't gotten any "brain zaps" thankfully, but I have had an increase in headaches. I was also able to get my xanax prescription refilled, but my anxiety isn't what's destroying me. This lethargy and fatigue when I'm awake is horrible, I just want to lay on the couch all day.

Edited by Hypnotized Monkey
Link to comment
Share on other sites

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2860520/

Hi take a peek, i was on cymbalta 30mg after a week i was feelin good, after 2 weeks went to 60mg and that was it worse symptoms than before started, perhaps too stimunlating for me, however i was on effexor for 11 years and that worked well even though they are similar. Have a look at the link and keep well

Link to comment
Share on other sites

  • 3 months later...
  • 1 month later...

Hi Monkey! When I first started on Cymbalta my doctor said stay on it for 3 months and come back regularly so she could monitor me. I wouldn't just come straight off a drug without giving your body a chance to adjust to it, especially seeing as how you were taking Xanax as well...but that's your call.

I pretty much started on it the pretty much in the exact same way you did - 30mg for a week (or two, it's been so long I can't remember!) with half a .5mg Xanax in the morning after breakfast, and the other half before I go to bed.

The sweats you bring up are very curious to me - mainly because I never used to get them but now I wake up soaked and have to put towels down and shower. The Xanax would be what is making you lethargic and tired. Wipes me out good! So I'm not sure if that's the best to be taking if your depressed...though I'm no doctor.

I started on all these things for anxiety so the lethargy and 'tiredness' was almost a blessing to my racing thoughts and the knot in my chest (where my anxiety seems to physically form). I have a feeling I was a tad depressed as well but mostly anxious. I just know that from my experience Xanax does make you tired.

Hope that helps a tad!

EDIT: Oh one more thing I forgot to add, the panic attacks: though I suffer from anxiety I was/am fortunate enough to not have suffered panic attacks. What I would call them are 'freak outs', not the racing heart, short of breath 'attack's most people describe. I would just get so anxious that I'd want to just go to my safe place and be left alone. Anyway, since being on Cymbalta (more than 2 years now), it's not going to stop you from having a major freak out. That's up to you. It 'dulls' it or 'lessons' it but if you will it, it will still happen. I've had two situations where I've had a freak out on Cymbalta and thought 'omg its not working!' but it was. I was just so anxious and emotional, it was overwhelming.

Edited by msmitty
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...